MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X36IN 4-0 D/A RB-1 4PLDGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X36IN 4-0 D/A RB-1 4PLDGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number D5981
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is this event from a literature article? please attach the literature article in english, if available.What ¿recurred on day 3¿ after suture placement? laceration? does the surgeon believe that the 4-0 prolene suture with pledget used during the procedure caused and/or contributed to the post-operative complications described? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? if so, please provide details.Did the patient develop an infection? did the suture cause or contribute to the infection? please provide the patient's weight, bmi at the time of index procedure.Date and name of index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a lung laceration repair procedure on an unknown date and suture was used.Prior to the procedure, the patient was receiving biologics, steroids, and immunosuppressants for rheumatoid arthritis and interstitial pneumonia.The patient was transported by ambulance to the hospital with a chief complaint of respiratory discomfort.He was diagnosed with right pneumothorax, and chest tube drainage was performed.Because of continuous air-leakage, surgical treatment was planned.Ct showed diffuse emphysematous change and honeycomb lung, and it was difficult to identify the obvious culprit lesion.At the first operation, there was a laceration of about 1 cm in the dorsal side of lower lobe s6.The same site was sutured and closed, and free pericardial fat tissue was filled, but it recurred on day 3.B6 was filled with ews for the second time, but it recurred on the second day.The third time, pga seat and fibrin glue were alternately filled from the s6 laceration site and filled with a pedicled intercostal muscle flap, but it recurred on the 4th day.Adhesion therapy was performed during the interval of surgery, but it was ineffective.Omentopexy was performed 4 times, resulting in cessation of air leakage, and the patient was discharged without postoperative complications.[other contributing factor] because of the risk of acute exacerbation of secondary pneumothorax associated with interstitial pneumonia, minimally invasive pulmonary leak closure by thoracoscopy or bronchoscopy is indispensable.However, since sterile empyema may be transferred by drug therapy that delays wound healing, it is important to perform omentopexy at an appropriate timing.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/25/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: g2 additional information was requested, and the following was obtained: is this event from a literature article? yes.Please attach the literature article in english, if available.It's not available.What ¿recurred on day 3¿ after suture placement? laceration? no further information is available.Does the surgeon believe that the 4-0 prolene suture with pledget used during the procedure caused and/or contributed to the post-operative complications described? no further information is available.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? if so, please provide details.No further information is available.Did the patient develop an infection? no further information is available.Did the suture cause or contribute to the infection? no further information is available.Please provide the patient's weight, bmi at the time of index procedure.No further information is available.Date and name of index surgical procedure? no further information is available.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? no further information is available.On what tissue was the suture used? no further information is available.What was the tissue condition (normal, thin, calcified, fragile, diseased)? no further information is available.Please describe any medical/surgical intervention required for this suture event including dates and results.No further information is available what symptoms did the patient experience following the index surgical procedure? onset date? no further information is available other relevant patient history/concomitant medications? no further information is available what is the physician¿s opinion as to the etiology of or contributing factors to this event? no further information is available.What is the patient's current status? no further information is available lot number? no further information is available if applicable, will product be returned? if so, please provide the return date and tracking information.We regularly contact with sales rep about the device returning.Surgeon¿s name? (b)(6).This case is from literature, it's hard to get more information.

Brand Name
PRLNE BLU 4X36IN 4-0 D/A RB-1 4PLDGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15944103
Report Number2210968-2022-10136
Device Sequence Number6219830
Product Code GAW
UDI-Device Identifier10705031025875
UDI-Public10705031025875
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD5981
Device Catalogue NumberD5981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale